Hello, thank you for bringing your inquiry to Just Answer with regards XXXXX XXXXX possibility of long term effects of your medication Zyprexa, (brand name) Olanzapine.
I believe I can help you with this.
There is not a lot known as to the long term effects Zyprexa has on the brain ..What is known however, is that Zyprexa (olanzapine) was found to 'decrease brain loss' in schizophrenia
patients according to documented case history,and yet just how Zyprexa works is not known at this time, but it does change the chemical reactions in the brain and is believed to block certain receptors in the brain...and can and is very beneficial for those ( like yourself ) who are taking it...
Though, like every medication presently on the market, Zyprexa does have side effects...these side effects for some can be extremely uncomfortable/some can be serious and yet for others not much of a problem...( depends upon the individual and his/her constitution) and whether or not this medication it suitable for them.
The more common/classes as minor of these include: dry mouth, dizziness
, and drowsiness, seizures. You can become constipated and unable to have a bowel movement. Sudden and involuntary motions, such as jerking movements of your head, neck, arms, legs, and eyes can also be a side effect of Zyprexa. These involuntary movements can also occur in the tongue, mouth, and jaw and in some instances are irreversible. The increase of blood sugar levels that can lead to diabetes is another distinct possibility with Zyprexa. It can also lead to an increase in weight and can raise fat levels in your bloodstream.
The serious of these include:difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives uncontrollable movements of the mouth, tongue, cheeks, jaw, arms, or legs,..Medical help must be sought immediately.. You may be having a serious allergic reaction to the medication.
If you haven't experienced any of the above to any great extent or at least mild side effects then it must be sitting well with your constuition..though if you are experiencing more prolonged/uncomfortable side effects of this medication then please get back to your Dr to discuss ..Because your physician who elects to use ZYPREXA
for extended periods ( long term use) should periodically re-evaluate the long
usefulness/possible side effects of the drug for the you... and while it is monitored all should be well for you in the long term...
I do hope this has been of help to you and has helped to put your mind at rest..if it has please 'accept' my response as it does help greatly to keep this valuable service going for you and others in the future..
All the very best
Karen S( ClinicalDipCounBmin)